MAUDE Adverse Event Report: EUROSETS S.R.L. STANDALONE PMP NEONATAL OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. STANDALONE PMP NEONATAL OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5088
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Meningitis (2389)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was on venoarterial extracorporeal membrane oxygenation (va ecmo) and noted a blood leak from the plastic ring coming off the purge line of the oxygenator.The little "blackberry" object was dried blood and when removed, there was blood dripping very slowly from that area.The patient was positive for enterovirus meningitis.A circuit change was performed, and the patient was good and off ecmo.Circuit had been changed 2 days prior.The patient was on 40% from the ecmo circuit and 0.85 l/min flow.The water bath was set at 39 and the blood temperature had been 35.7 consistently throughout the run.This incident was noted on (b)(6) 2025 around 2100.
 
Additional Manufacturer Narrative
Section a: patient information corrected sections b1 and b2: corrected section d4: primary udi corrected section d5: operator of device corrected section h1: type of reportable event corrected.Manufacturer's investigation conclusion: evidence of a blood leak was confirmed through the submitted images; however, a specific root cause for the reported events could not be conclusively determined through this evaluation.Review of the submitted images confirmed a small, dark-red object on the purge line connector that appeared consistent with dried blood.The eurosets infant oxygenator, lot number 10453300, was not returned for evaluation.The production documentation for the eurosets infant oxygenator, lot number 10453300, was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Eurosets confirmed that 100% of the oxygenators produced are tested to detect eventual leakages using a pressure of 150 kpa (kilopascals) which is 1.5 times the maximum blood pathway pressure indicated on the ifu (instructions for use).Devices that exhibit leaks are discarded prior to distribution.Based only on the information provided by the customer, eurosets supposed that the leak could be due to a fiber rupture after eurosets manufacturing and test phases.Eurosets communicated that their production process and controls will continue to be improved to further reduce the occurrence rate of these events, which will also be monitored for adverse trends.The eurosets infant cardiopulmonary bypass oxygenator ifu lists possible risks and side effects, including blood leakage (caused by mechanical failure) and infection/bacteremia.These are potential side effects of all extracorporeal blood circulation systems.The ifu warns to carefully check the device seal during priming and operation.If you notice leakage during priming or operation, replace the defective device following good perfusion practices.The ifu instructs to check that all connections are properly secured and that during the entire procedure, according to good prefusion practices, monitor the integrity of the system for leaks absence.This document also warns that during use, a spare oxygenator must always be available.The production documentation for the eurosets infant oxygenator, lot number 10453300, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.The eurosets amg pmp infant cardiopulmonary bypass oxygenator instructions for use (ifu), rev.00, is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects, including blood leakage (caused by mechanical failure) and infection/bacteremia.These are potential side effects of all extracorporeal blood circulation systems.The ifu includes warnings: -that the device is intended to be used by professionally trained personnel.-infection and septic shock associated to death are potential adverse events that may be associated with ecc in cpb procedures.-to carefully check the device seal during priming and operation.If you notice leakage during priming or operation, replace the defective device following good perfusion practices.-that the extracorporeal circulation has to be carefully and continuously checked by qualified healthcare professionals throughout the procedure.-that during use, a spare a.M.G.Pmp infant oxygenator must always be available.Under the section titled ¿set up¿, the ifu warns to carry out a visual inspection and carefully check the device before use.Transport and/or storage conditions other than those prescribed may have caused damage to the device.This section also instructs to check that all connections are properly secured.Under the section titled ¿during bypass¿, the ifu instructs that during the entire procedure, according to good prefusion practices, monitor the integrity of the system for leaks absence.This section warns: during cpb check the oxygenator integrity, a small breach can also result in continuous blood loss, bacterial risk, viral infection or pyrogen reaction.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
STANDALONE PMP NEONATAL OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21506209
Report Number3003752502-2025-00010
Device Sequence Number7974183
Product Code DTZ
UDI-Device Identifier08052705493368
UDI-Public(01)08052705493368(10)10453300(17)270709
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K202510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5088
Device Catalogue NumberUS5088
Device Lot Number10453300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale
Patient Weight3 KG